Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taken paracetamol overdose, having abdominal pain, loss of appetite, chest pain. Is it possible to survive?

is it possible to survive a paracetamol overdose without medical treatment? i took an overdose about 11-13 days ago, 3 days with a dosage of 5g-5g-35g paracetamol. two weeks before that and a few days ago i also took paracetamol overdose of about 5g. i have read some articles and journals that says the rate of survival on paracetamol overdose is high but i think that is only with medical treatment. there are some symptoms i experience for more than a week: slight abdominal pains, loss of appetite , constipation , slight chest pain(not everyday), hard to sleep. i only eat once or twice a day although i usually eat 3 and even sometimes 4 times, i smoke half a pack a day. am i recovering or are my liver going to failure?
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  621
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi adigunayuwono,
Welcome to HCM.
I have gone through your query. The toxic dose of paracetamol is highly variable. In adults, single doses above 10 grams or 200 mg/kg of bodyweight, whichever is lower, have a reasonable likelihood of causing toxicity. Research shows that the common threshold for liver damage to occur from a single paracetamol overdose is 15 gms (30 tablets). There are often no symptoms in the first 24 hours following overdose, although there may be mild nausea and vomiting. In a large overdose liver function deteriorates leading to jaundice, confusion, and loss of consciousness. Death is rare but when it occurs it is due to liver failure. Hence, would advice you to get your liver function test done and if abnormal to kindly consult a physician.
Answered: Fri, 22 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor